Jump to content
CrazyBoards.org

Recommended Posts

first of all you should find out where your symptoms are coming from. is it depression from bipolar or is it primary negative symptoms (caused by psychosis) or secondery negative symtpms (caused by medication)

if there are primary negative symptoms, they are unfortunately hard to treat but some antipsychotics help better with them than others. clozapine in particular but i cant imagine you or anyone is willing to take it. ask your doc he (hopefully) knows better.

maybe you should take another antipsychotic. or an adjunct med along with your antipsychotic. low dose amisulpride and (full dose) of mirtazapine (which is sadly an antidepressant) seems to help some people and there are probably more stuff like that. some docs prescribe other antidepressants. i dont know how you tolerate ADs because of your bipolar. some sources say wellbrutin causes less mania but then again it might be not so good for psychosis AFAIK.

in the case that it's from bipolar, you may want to take an antipsychotic with antidepressant properties. for me it was risperdal. for whatever reason it made me quite happy and motivated for 2 weeks but pooped out and left me more depressed than i was before. zyprexa and clozapine and seroquel are also sort of antidepressants AFAIK and geodon is both an antidepressant and antipsychotic (at least in the way it works in the brains). and for me abilify is so much antidepressive i could explode from restlesness.

or you may need some antidepressant stuff suited for bipolar depression (lamictal, lithium, or an antidepressant plus a random antimania stuff (lithium, valproate, etc..) to prevent you from going manic from the antidepressant.

in case it comes from the antipsychotic (or any other med you are taking). just change the med. but it's probably hard to find out which is causing it (i asume you are taking more than one med).

btw, please tell us what meds you are taking (or right it in your signature)

cheerz

polar bear.

Link to comment
Share on other sites

Abilify

Where I come from, this is an often-prescribed AP because it seems to have a common positive effect on negative symptoms (mostly lack of motivation/initiative). I was practically a vegetable before I started taking this and I'll recommend it to anyone, though I don't know how well it works with the affective/Bi-Polar part.

Like polar bear says, restlessness is a common side-effect (more than 1/100, less than 1/10), but I think it's worth a try.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...